Advanced Search
Article Contents
Article Contents

On a non-linear size-structured population model

  • * Corresponding author: Yunfei Lv

    * Corresponding author: Yunfei Lv 

This research was partially supported by the National Natural Science Foundation of China (Nos. 11871371, 11971023, 11771044)

Abstract Full Text(HTML) Related Papers Cited by
  • This paper deals with a size-structured population model consisting of a quasi-linear first-order partial differential equation with nonlinear boundary condition. The existence and uniqueness of solutions are firstly obtained by transforming the system into an equivalent integral equation such that the corresponding integral operator forms a contraction. Furthermore, the existence of global attractor is established by proving the asymptotic smoothness and eventual compactness of the nonlinear semigroup associated with the solutions. Finally, we discuss the uniform persistence and existence of compact attractor contained inside the uniformly persistent set.

    Mathematics Subject Classification: Primary: 35Q92, 35L03, 35B41; Secondary: 92D25.


    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] R. Adams and  J. FournierSobolev Spaces, Second edition, Pure Appl. Math., 140, Elsevier/Academic Press, Amsterdam, 2003. 
    [2] M. AdimyF. CrausteM. Hbid and R. Qesmi, Stability and Hopf bifurcation for a cell population model with state-dependent delay, SIAM J. Appl. Math., 70 (2010), 1611-1633.  doi: 10.1137/080742713.
    [3] W. Aiello and H. Freedman, A time-delay model of a single species growth with stage structure, Math. Biosci., 101 (1990), 139-153.  doi: 10.1016/0025-5564(90)90019-U.
    [4] W. AielloH. Freedman and J. Wu, Analysis of a model representing stage-structured population growth with state-dependent time delay, SIAM J. Appl. Math., 52 (1992), 855-869.  doi: 10.1137/0152048.
    [5] H. Andrewartha and  L. BirchThe Distribution and Abundance of Animals, University of Chicago Press, Chicago, IL, 1954. 
    [6] O. ArinoM. Hbid and R. Bravo de la Parra, A mathematical model of growth of population of fish in the larval stage: Density-dependence effects, Math. Biosci., 150 (1998), 1-20.  doi: 10.1016/S0025-5564(98)00008-X.
    [7] M. Banerjee and Y. Takeuchi, Maturation delay for the predators can enhance stable coexistence for a class of prey-predator models, J. Theor. Biol., 412 (2017), 154-171.  doi: 10.1016/j.jtbi.2016.10.016.
    [8] N. Blakley, Life history signigicance of size-triggered metamorphosis in milkweed bugs (Oncopeltus), Ecology, 62 (1981), 57-64. 
    [9] C. Browne and S. Pilyugin, Global analysis of age-structured within-host virus model, Discrete Contin. Dyn. Syst. Ser. B, 18 (2013), 1999-2017.  doi: 10.3934/dcdsb.2013.18.1999.
    [10] V. Callier and H. Nijhout, Control of body size by oxygen supply reveals size-dependent and size-independent mechanisms of molting and metamorphosis, Proc. Natl Acad. Sci. USA, 108 (2011), 14664-14669.  doi: 10.1073/pnas.1106556108.
    [11] J. FangS. Gourley and Y. Lou, Stage-structured models of intra-and inter-specific competition within age classes, J. Differ. Equations, 260 (2016), 1918-1953.  doi: 10.1016/j.jde.2015.09.048.
    [12] S. GourleyR. Liu and Y. Lou, Intra-specific competition and insect larval development: A model with time-dependent delay, P. Roy. Soc. Edinb. A., 147A (2017), 353-369.  doi: 10.1017/S0308210516000159.
    [13] J. Hale, Asymptotic Behavior of Dissipative Systems, Math. Surv. Monogr., 25, Am. Math. Soc., Providence, RI, 1988.
    [14] J. Hale and P. Waltman, Persistence in infinite-dimensional systens, SIAM J. Math. Anal., 20 (1989), 388-395.  doi: 10.1137/0520025.
    [15] M. Hardstone and T. Andreadis, Weak larval competition between the invasive mosquito Aedes japonicus (Diptera: Culicidae) and tree resident containerinhaviting mosquitoes in the lavoratory, J. Med. Entomol, 49 (2012), 277-285. 
    [16] K. LiuY. Lou and J. Wu, Analysis of an age structured model for tick populations subject to seasonal effects, J. Differ. Equations, 263 (2017), 2078-2112.  doi: 10.1016/j.jde.2017.03.038.
    [17] L. LiuJ. Wang and X. Liu, Global stability of an SEIR epidemic model with age-dependent latency and relapse, Nonlinear Analysis: RWA, 24 (2015), 18-35.  doi: 10.1016/j.nonrwa.2015.01.001.
    [18] Y. Lou and X. Zhao, A reaction-diffusion malaria model with incubation period in the vector population, J. Math. Biol., 62 (2011), 543-568.  doi: 10.1007/s00285-010-0346-8.
    [19] Y. Lv and R. Yuan, Global stability and wavefronts in a cooperation model with state-dependent time delay, J. Math. Anal. Appl., 415 (2014), 543-573.  doi: 10.1016/j.jmaa.2014.01.086.
    [20] Y. LvR. Yuan and Y. He, Wavefronts of a stage structured model with state-dependent delay, Discret. Contin. Dyn. Syst. Ser. A, 35 (2015), 4931-4954.  doi: 10.3934/dcds.2015.35.4931.
    [21] Y. LvR. Yuan and Y. Pei, Smoothness of semiflows for parabolic partial differential equations with state-dependent delay, J. Differ. Equations, 260 (2016), 6201-6231.  doi: 10.1016/j.jde.2015.12.037.
    [22] Y. LvR. YuanY. Pei and T. Li, Global stability of a competitive model with state-dependent delay, J. Dyn. Diff. Equat., 29 (2017), 501-521.  doi: 10.1007/s10884-015-9475-5.
    [23] Y. LvY. Pei and R. Yuan, Modeling and analysis of a predator-prey model with state-dependent delay, Int. J. Biomath., 11 (2018), 1-22.  doi: 10.1142/S1793524518500262.
    [24] Y. LvY. Pei and R. Yuan, Principle of linearized stability and instability for parabolic partial differential equations with state-dependent delay, J. Differ. Equations, 267 (2019), 1671-1704.  doi: 10.1016/j.jde.2019.02.014.
    [25] P. Magal and X. Zhao, Global attractors and steady states for uniformly persistent dynamical systems, SIAM J. Math. Anal., 37 (2005), 251-275.  doi: 10.1137/S0036141003439173.
    [26] P. MagalC. McCluskey and G. Webb, Lyapunov functional and global asymptotic stability for an infection-age model, Appl. Anal., 89 (2010), 1109-1140.  doi: 10.1080/00036810903208122.
    [27] J. MahaffyJ. Bélair and M. Mackey, Hematoppietic model with moving boundary condition and state dependent delay: Applications, J. Theor. Biol., 190 (1998), 135-146. 
    [28] T. Malthus, An Essay on the Principle of Population, Oxford World's Classic reprint, 1798.
    [29] E. McCauleyW. Murdoch and R. Nisbet, Growth, reproduction, and mortality of daphnia pulex leydig: Life at low food, Functional Ecology, 4 (1990), 505-514.  doi: 10.2307/2389318.
    [30] A. McKendrick, Applications of mathematics to medical problems, Proc. Edinb. Math. Soc., 44 (1926), 98-130.  doi: 10.1017/S0013091500034428.
    [31] K. Noor-E Jannat and B. Roitverg, Effects of larval density and feeding rates on larval life history traits in Anophelets gambiae s.s (Diptera: Culicidae), J. Vector Ecology, 38 (2013), 120-126. 
    [32] H. Smith, Hopf bifurcation in a system of functional equations modeling the spread of an infectious disease, SIAM J. Appl. Math., 43 (1983), 370-385.  doi: 10.1137/0143025.
    [33] H. Smith, Reduction of structured population models to threshold-type delay equations and functional differential equations: A case study, Math. Biosci., 113 (1993), 1-23.  doi: 10.1016/0025-5564(93)90006-V.
    [34] H. Smith, A structured population model and a related functional differential equation: Global attractors and uniform persistence, J. Dyn. Diff. Equat., 6 (1994), 71-99.  doi: 10.1007/BF02219189.
    [35] H. Smith, Existence and uniqueness of global solutions for a size-structured model of an insect population with variable instar duration, Rocky Mt. J. Math., 24 (1994), 311-334.  doi: 10.1216/rmjm/1181072468.
    [36] H. Thieme, Semifows generated by Lipschitz perturbations of non-densely defined operators, Differ. Integral Equ., 3 (1990), 1035-1066. 
    [37] P. Verhulst, Notice sur la loi que la population poursuit dans son accroissement, Correspondance Mathématique et Physique, 10 (1838), 113-121. 
    [38] H. Von Förster, Some remarks on changing populations, In The Kinetics of Cellular Proliferation (ed. F. Stohlman Jr) Grune and Stratton, New York, (1959), 328–407.
    [39] G. Webb, Theory of Nonlinear Age-Dependent Population Dynamics, Monographs and Textbooks in Pure and Applied Mathematics, 89, Marcel Dekker, Inc., New York, 1985.
  • 加载中

Article Metrics

HTML views(1082) PDF downloads(434) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint